MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ETHANOL GEN.2; ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD

ROCHE DIAGNOSTICS ETHANOL GEN.2; ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD
Catalog Number 03183777190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas integra 400 plus analyzer serial number was (b)(6).The field service engineer (fse) did the following actions: checked the calibrator and found that the used lot number did not match the lot number defined on the device.Checked the calibration and qc and found that they were within acceptable limits.The external water tank was cleaned.The fse performed the checks, calibration, qc, and samples' testing, and the results were all acceptable.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 6 patients' samples tested for ethanol gen.2 (etoh2) assay on a cobas integra 400 plus analyzer.Sample 1: initial result: 10.0 mg/dl.1st repeat result: 5.4 mg/dl.Sample 2: initial result: 9.0 mg/dl.1st repeat result: 4.7 mg/dl.On (b)(6) 2025: 2nd repeat result: 3.8 mg/dl.Sample 3: initial result: 10.1 mg/dl.1st repeat result: 5.3 mg/dl.On (b)(6) 2025: 2nd repeat result: 3.9 mg/dl.Sample 4: initial result: 9.2 mg/dl.1st repeat result: 5.0 mg/dl.On (b)(6) 2025: sample 5: initial result: 11.7 mg/dl.Repeat result: 1.0 mg/dl.Sample 6: initial result: 13.3 mg/dl.Repeat result: 3.1 mg/dl.The customer questioned the initial results.No questionable results were reported outside the laboratory, and the samples were repeated.The repeat results were deemed to be correct.
 
Additional Manufacturer Narrative
The preventive maintenance was performed on (b)(6) 2025.The monthly maintenance was up to date.The alarm trace was provided for the day of the event and showed 2 fluid alarms.A general reagent issue can be excluded since calibration and qc data were acceptable.The issue was resolved after replacing the reagent pack with a new lot number.The field service engineer (fse) proactively replaced the probe set and performed a pipetting accuracy check on 23-jul-2025.The investigation did not identify a product problem.Although the root cause could not be determined, it was consistent with either deterioration of the reagent cassette due to handling/storage/transport, or sample handling issues.

Brand Name
ETHANOL GEN.2
Common Device Name
ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22574602
Report Number1823260-2025-02240
Device Sequence Number9784631
Product Code DIC
UDI-Device Identifier04015630918959
UDI-Public04015630918959
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number03183777190
Device Lot Number85056401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown